Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 210, NWS Tallahassee, FL

July 11, 20164 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 11, 2016, 2:56 PM EDT for 4 counties in Georgia. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2016, 2:56 PM EDT (18:56 UTC)
Expired
Jul 11, 2016, 3:30 PM EDT
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baker County, GA, Calhoun County, GA, Clay County, GA, Early County, GA

The radar

The Ft Rucker radar (KEOX), 69 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 3:05 PM EDTTSTM WND DMG1 Sse Blakely, GAA TREE AND A POWER LINE WERE BLOWN DOWN ON LIBERTY STREET.
Jul 11, 3:06 PM EDTTSTM WND DMG1 Nne Blakely, GATREE DOWN ON TARVER ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WUUS52 KTAE 111856
SVRTAE
GAC007-037-061-099-111930-
/O.NEW.KTAE.SV.W.0210.160711T1856Z-160711T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT MON JUL 11 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EARLY COUNTY IN GEORGIA...
  WESTERN CALHOUN COUNTY IN GEORGIA...
  NORTHWESTERN BAKER COUNTY IN GEORGIA...
  SOUTHEASTERN CLAY COUNTY IN GEORGIA...

* UNTIL 330 PM EDT

* AT 255 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLAKELY...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BLAKELY...EDISON...ARLINGTON...DOUGLASVILLE...CENTERVILLE...
  DAMASCUS...BLUFFTON...PATMOS...BETHANY...CUBA...MOYE...ROWENA...
  EARLY CO A/P...TURMAN...PARKSVILLE...ELMODEL WMA...
  KOLOMOKI MOUNDS SP...OLD DAMASCUS...
  FERRELL CROSSROADS AND COLOMOKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3134 8445 3125 8469 3126 8470 3125 8471
      3125 8474 3126 8474 3125 8475 3126 8492
      3124 8492 3140 8506 3162 8479 3162 8474
TIME...MOT...LOC 1855Z 235DEG 36KT 3131 8492 

HAIL...<.75IN
WIND...60MPH
 
$$

55-SCHOLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:40 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 11, 1:40 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
140 PM EDT MON JUL 11 2016

.AVIATION [Through 18Z Tuesday]...

Scattered showers and storms have developed mainly west of a line
from ECP to DHN in an area of better instability and lift. Hi Res
models depict a slow shift to the northeast with additional
development east of this area. DHN and TLH stand the better
chances of experiencing with less chances at the other TAF sites.
Primary VFR except underneath convection where tempo MVFR will be
common. Predominate VFR returns overnight. Possible MVFR vsbys at
sites that do experience rainfall this afternoon around 12Z.

&&

.PREV DISCUSSION [952 AM EDT]...

.NEAR TERM [Through Today]...

In general, deep layer ridging will prevail over the Tri-State
region through today. South/southwesterly steering flow and near
normal PWATs would favor the highest PoPs across north Florida
today, beginning early this afternoon. However, the typical
seabreeze circulation may be disrupted by an upper level +PV anomaly
over the northeast/north-central Gulf. This feature will be
responsible for an increased coverage of storms in the general area
of Pensacola through Troy, AL. Have increased PoPs from climatology
across our western Alabama and Florida panhandle counties
appropriately. An isolated strong to severe storm cannot be ruled
out this afternoon, as typical summertime thermodynamic parameters
remain marginal.

.SHORT TERM [Tonight Through Wednesday]...

A deep-layer high pressure system will be centered over the FL
peninsula through the period. With no obvious source for large scale
ascent, forcing will come from mesoscale boundaries (mainly land/sea
breeze fronts and outflow boundaries). The 1000-700 mb mean wind,
which tends to exhibit the greatest influence on the land/sea breeze
circulation and subsequent movement, will be light from the
southeast. This pattern correlates well with the highest PoPs (40%)
across much of the FL Panhandle and Big Bend, with PoPs
decreasing to 20% father north in central GA and AL. With the
expectation of near-climo values of deep-layer moisture and
MLCAPE, this forecast seems reasonable, and is actually in good
agreement with the latest consensus of MOS and CAMs. On Wednesday
some of the numerical guidance indicates some modest drying over
our area, especially west of Tallahassee, reducing PoPs to 20-30%.

Low temperatures will be in the mid 70s and highs will be in the
mid 90s. However, dewpoints will be a little higher each afternoon
than in recent days, resulting in an increase in heat index
values. These values may reach an uncomfortable 107 F at a few
spots.

.LONG TERM [Wednesday Night Through Monday]...

There will be a slight "tear" in the 500 mb ridge over the
South...between a high center over NM and the Bermuda high. Our
forecast area will be on the eastern flank of this weak trough.
While there could be some weak Q-G forcing associated with this
feature at times, the main result will be a persistent pool of
sufficient deep-layer moisture for the sea breeze fronts to tap
into each afternoon and evening. The NWP guidance consensus is
close to climo PoPs (which is around 40% during the afternoon and
evening hours) each day, which seems reasonable given the large
scale weather pattern. Temperatures will change little from what
they've been over the past several days, with lows in the mid 70s
and highs in the mid 90s.

.MARINE...

With a high pressure ridge to the south, winds will generally be
from the southwest to west at 10 knots or less, except slightly
stronger near the coast each afternoon.

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

.HYDROLOGY...

Although rain rates will be quite high the next few days, the lack
of storm organization makes significant flooding unlikely.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  96  75  96  76 /   0  40  10  30  20
Panama City   79  89  79  89  79 /  10  30  10  20  20
Dothan        74  93  74  94  75 /  10  20  10  20  20
Albany        74  96  74  96  75 /  10  20  10  30  20
Valdosta      73  96  74  96  75 /  10  40  20  40  30
Cross City    73  95  74  95  76 /  10  40  10  30  30
Apalachicola  78  91  78  91  78 /  10  30  10  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Scholl
SHORT TERM...Harrigan
LONG TERM...Fournier
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Fournier
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Jul 11, 1:46 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1246 PM CDT MON JUL 11 2016

ALZ069-FLZ011-111830-
HOUSTON AL-JACKSON FL-
1246 PM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOUSTON AND
NORTHWESTERN JACKSON COUNTIES UNTIL 130 PM CDT...

AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRACEVILLE...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...GRACEVILLE...MADRID...CAMPBELLTON...BROWNTOWN...
ELLAVILLE...SEALY SPRINGS...SILLS...JACOBS...GRANGEBURG...
JACOB CITY AND LOVETOWN.

LAT...LON 3100 8550 3100 8549 3101 8549 3113 8528
      3093 8517 3087 8549 3095 8553 3097 8553
TIME...MOT...LOC 1746Z 244DEG 23KT 3092 8552

55-SCHOLL
Special weather statement, Jul 11, 2:05 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
105 PM CDT MON JUL 11 2016

ALZ069-111845-
HOUSTON AL-
105 PM CDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON COUNTY UNTIL 145
PM CDT...

AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COWARTS...OR NEAR DOTHAN...MOVING NORTHEAST
AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...DOTHAN...TAYLOR...ASHFORD...COWARTS...WEBB...COLUMBIA...
KINSEY...REHOBETH...AVON...MEMPHIS...PLEASANT PLAINS...ARDILLA...
SMYRNA...HODGESVILLE...ENON...SIGMA...OLYMPIA SPA RESORT...
PANSEY AND SEALY SPRINGS.

LAT...LON 3131 8509 3129 8510 3128 8511 3126 8511
      3123 8510 3121 8510 3120 8511 3119 8511
      3101 8532 3112 8549 3116 8549 3131 8530
TIME...MOT...LOC 1805Z 224DEG 32KT 3114 8537

55-SCHOLL
Special weather statement, Jul 11, 2:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT MON JUL 11 2016

ALZ067-GAZ121-142-111900-
HENRY AL-CLAY GA-EARLY GA-
215 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENRY...NORTHWESTERN
EARLY AND WESTERN CLAY COUNTIES UNTIL 300 PM EDT/200 PM CDT/...

AT 214 PM EDT/114 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR ABBEVILLE...MOVING EAST AT 15
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT GAINES...HALEBURG...SCOTTSBORO CROSSROADS...SHORTERVILLE...
PECAN...WILLIS CROSSROADS...DOUBLE BRIDGES...GARNERSVILLE...
SCREAMER...DAYS CROSSROADS...THOMAS MILL CREEK...BARNES...
WATSON CROSSROADS...MOORES CROSSROADS...BAGBY STATE PARK...
STANDLEYS STORE...FORT GAINES-CLAY AIRPORT...WALTER F GEORGE LAKE...
JONES CROSSING AND OTHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3141 8519 3170 8522 3177 8499 3146 8493
TIME...MOT...LOC 1814Z 249DEG 15KT 3157 8515

ADL
Local storm report, Jul 11, 2:34 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND DMG     COWARTS                 31.20N 85.31W
07/11/2016                   HOUSTON            AL   LAW ENFORCEMENT

            COUPLE OF REPORTS OF TREES DOWN FROM THE COWARTS AREA

&&

DVD
Special weather statement, Jul 11, 2:39 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
239 PM EDT MON JUL 11 2016

GAZ120>122-111930-
CLAY GA-QUITMAN GA-RANDOLPH GA-
239 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR QUITMAN...CLAY AND WESTERN
RANDOLPH COUNTIES UNTIL 330 PM EDT...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF FORT GAINES...MOVING NORTHEAST
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT GAINES...CUTHBERT...BELLVILLE...CROSSROADS...SUTTONS CORNER...
SPRINGVALE...SPRINGVALE STATION...BETHEL...SHIVERS MILL...MORRIS...
BONAPARTES RETREAT...HATCHER...PETERSON HILL...MOORES CROSSROADS...
BAGBY STATE PARK...STANDLEYS STORE...CARNEGIE...ZETTO...
COTTON HILL AND PECAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3197 8495 3195 8496 3194 8495 3194 8494
      3193 8494 3193 8492 3192 8491 3192 8483
      3191 8480 3167 8471 3162 8480 3162 8482
      3161 8482 3153 8496 3173 8512 3177 8512
      3178 8514 3198 8500
TIME...MOT...LOC 1838Z 224DEG 15KT 3175 8499

ADL
Local storm report, Jul 11, 2:46 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     2 NW ASHFORD            31.20N 85.26W
07/10/2016                   HOUSTON            AL   UTILITY COMPANY

            THE WIREGRASS ELECTRIC CO-OP FACEBOOK PAGE POSTED A
            PICTURE OF A DOWNED TREE OUTSIDE THEIR ASHFORD OFFICE
            FROM STORMS ON SUNDAY.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:15 PM EDTSpecial Weather StatementTAEClay45 min
Jul 11, 2:38 PM EDTSevere Thunderstorm WarningTAEEarly, Miller37 min
Jul 11, 2:39 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph51 min
Jul 11, 3:17 PM EDTSpecial Weather StatementTAERandolph, Terrell43 min
Jul 11, 3:25 PM EDTSpecial Weather StatementTAEGrady50 min
Jul 11, 3:26 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Early, Lee, Mitchell and 1 more23 min
Jul 11, 3:55 PM EDTSpecial Weather StatementTAEThomas50 min
Jul 11, 3:56 PM EDTSpecial Weather StatementTAEDougherty, Lee49 min
Jul 11, 4:07 PM EDTSpecial Weather StatementTAEDecatur53 min
Jul 11, 4:50 PM EDTSpecial Weather StatementTAEThomas40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.